Ohio, 2025

Damaging Winds in Ohio, June 26, 2025

June 26, 2025 · NWS IWX · 2 events in 1 county or zone

On the afternoon on June 26, 2025, numerous thunderstorms developed over the area. Some of these storms were severe, bringing damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$125,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

On the afternoon on June 26, 2025, numerous thunderstorms developed over the area. Some of these storms were severe, bringing damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 26, 12:55 PM EST, 37 minutes earlier. Its key messages:

  • Hot and humid conditions continue today resulting in a High heat risk.
  • Marginal Risk of severe thunderstorms through this evening with strong gusty winds and excessive rainfall the main threats.
  • Slightly more mild temperatures on Saturday before a brief warm up again on Sunday and Monday.
Area forecast discussion, Jun 26, 12:55 PM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
155 PM EDT Thu Jun 26 2025

.KEY MESSAGES...

- Hot and humid conditions continue today resulting in a High
  heat risk.

- Marginal Risk of severe thunderstorms through this evening
  with strong gusty winds and excessive rainfall the main
  threats.

- Slightly more mild temperatures on Saturday before a brief
  warm up again on Sunday and Monday.

&&

.DISCUSSION...
Issued at 151 PM EDT Thu Jun 26 2025

Another hot and humid day with highs topping out around 90
degrees and heat indicies near 100 after you combine in the
humidity. Sensitive populations should continue to take extra
precautions against the heat. Moderate to strong instability
and PWAT around 1.6in will promote convection through the rest
of the afternoon, as we have already begun to see late morning
and early afternoon across the Michiana region. Weak overall
shear will inhibit sustained updrafts, and storms should be
pulse-like with strong gusty outflow winds being the predominant
threat (in addition to lightning and localized heavy rain, of
course).

A cold front will eventually work its way into the area on
Friday. Additional showers and storms will be expected (60-70%
chance) as this front moves through the area. By Saturday,
temperatures will have "cooled" down slightly into the low-mid
80s. Rain chances favor the southern half of our forecast area
on Sat.

Warmer temperatures return Sunday and Monday. However, surface
high pressure building over the Central Plains and troughiness
returning to Ontario/Great Lakes region which will cool us down
a little bit for the first couple of July days. Hopefully the
return of dewpoints back in the 60s vs the 70s we've been
experiencing will be a welcome relief.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 133 PM EDT Thu Jun 26 2025

Tstms have fired across southern MI between the I94 and I80
corridors while more widely sctd across nrn IN.This trend is
expected to continue through the rest of the aftn and evening
period, so will emphasize the SBN terminal site for convection
through 00Z. Thus far, the storms have remained below svr
criteria as they are pulse in nature. The flow is predominately
SW for both sites and will carry this into the night hours then
winds turn more southerly overnight at KSBN. The heat and
elevated humidity levels continue Friday and coupled with the
upper ridging weakening, expect a continuation of tstm
development with daytime heating.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for
     INZ005>009-012>015-017-018-020-022>027-032>034-103-104-
     116-203-204-216.
OH...Heat Advisory until 8 PM EDT this evening for OHZ001-002-004-
     005-015-016-024-025.
MI...Heat Advisory until 8 PM EDT this evening for MIZ078>081-177-
     277.
MARINE...None.

&&

DISCUSSION...Norman
AVIATION...Frazier
Hazardous weather outlook, Jun 26, 3:51 AM EST, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
451 AM EDT Thu Jun 26 2025

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-270900-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
451 AM EDT Thu Jun 26 2025 /351 AM CDT Thu Jun 26 2025/

...HEAT ADVISORY IN EFFECT FROM NOON EDT  /11 AM CDT/ TODAY TO 8 PM
EDT  /7 PM CDT/ THIS EVENING...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Marginally severe thunderstorms are possible today with the greatest
threat from damaging winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There are daily chances for thunderstorms Thursday through Monday. The
best chances for storms are generally in the afternoons and evenings.

Hot and humid conditions are expected Friday through Monday. High
temperatures most days will be around 90 degrees with heat indices
around 100 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-270900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
451 AM EDT Thu Jun 26 2025

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Scattered thunderstorms through early tonight may be capable of
producing wind gusts in excess of 40 knots.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There are daily chances for thunderstorms Friday through Monday.
Some of these storms may be capable of producing wind gusts in excess
of 40 knots.

In the hours before

Special weather statement, Jun 26, 11:23 AM EST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1223 PM EDT Thu Jun 26 2025

MIZ078-079-261700-
St. Joseph MI-Cass MI-
1223 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CASS AND NORTHERN
ST. JOSEPH COUNTIES THROUGH 100 PM EDT...

At 1223 PM EDT, Doppler radar was tracking a strong thunderstorm over
Marcellus, or 12 miles northwest of Three Rivers, moving east at 25
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Three Rivers, Marcellus, Colon, Flowerfield, Leonidas, Mendon, Moore
Park, Howardsville, Wasepi, Fishers Lake, Fairfax, and Wakelee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4193 8529 4196 8593 4207 8594 4207 8529
TIME...MOT...LOC 1623Z 267DEG 22KT 4202 8585

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

DN
Special weather statement, Jun 26, 12:23 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Northern Indiana
123 PM EDT Thu Jun 26 2025

MIZ081-261800-
Hillsdale MI-
123 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN HILLSDALE COUNTY
THROUGH 200 PM EDT...

At 122 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jonesville, or near Hillsdale, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hillsdale, Jonesville, Litchfield, Jerome, Somerset, Pittsford,
Moscow, North Adams, Bear Lake, Allen, Lake Wilson, Shadyside, Osseo,
and Somerset Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4183 8436 4182 8436 4181 8460 4197 8483
      4207 8482 4207 8437
TIME...MOT...LOC 1722Z 269DEG 16KT 4197 8464

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

DN
Special weather statement, Jun 26, 12:24 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Northern Indiana
124 PM EDT Thu Jun 26 2025

MIZ081-261800-
Hillsdale MI-
124 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN HILLSDALE COUNTY
THROUGH 200 PM EDT...

At 123 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jonesville, or near Hillsdale, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hillsdale, Jonesville, Litchfield, Jerome, Somerset, Pittsford,
Moscow, North Adams, Bear Lake, Allen, Lake Wilson, Shadyside, Osseo,
and Somerset Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4183 8436 4182 8436 4181 8460 4197 8483
      4207 8482 4207 8437
TIME...MOT...LOC 1723Z 269DEG 16KT 4197 8464

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

DN
Special weather statement, Jun 26, 12:52 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Northern Indiana
152 PM EDT Thu Jun 26 2025

OHZ002-005-261830-
Henry OH-Fulton OH-
152 PM EDT Thu Jun 26 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN HENRY AND EASTERN
FULTON COUNTIES THROUGH 230 PM EDT...

At 152 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Swanton to near Wauseon.
Movement was east at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Napoleon, Wauseon, Swanton, Delta, Liberty Center, Mcclure, Metamora,
Texas, Brailey, Seward, Gerald, Winameg, Assumption, and Colton.

This includes Interstate 80 in Ohio between mile markers 36 and 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4134 8410 4147 8423 4172 8403 4172 8388
      4138 8388
TIME...MOT...LOC 1752Z 269DEG 17KT 4170 8389 4152 8412

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CLH
Special weather statement, Jun 26, 1:24 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Northern Indiana
224 PM EDT Thu Jun 26 2025

INZ103-104-204-261900-
Eastern St. Joseph IN-Western St. Joseph IN-Northern La Porte IN-
224 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. JOSEPH AND
NORTHEASTERN LA PORTE COUNTIES THROUGH 300 PM EDT/200 PM CDT/...

At 224 PM EDT/124 PM CDT/, Doppler radar was tracking a strong
thunderstorm near New Carlisle, or 11 miles west of South Bend,
moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
South Bend, Gulivoire Park, New Carlisle, Roseland, Indian Village,
Hudson Lake, Lydick, Chain-o-lakes, and Crumstown.

This includes Interstate 80 in Indiana between mile markers 71 and
78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4159 8656 4171 8655 4175 8622 4156 8622
TIME...MOT...LOC 1824Z 268DEG 21KT 4165 8648

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DN

The radar

The Detroit radar (KDTX), 129 km away, was scanning. The volume nearest the first event began at 18:29 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fulton

When
June 26, 1:32 PM EST to 1:33 PM EST
Where
Fulton County, 2.01 mi NE of Delta
Measured
52 kt (60 mph) estimated gust
Property damage
$100,000
Reported by
Public
Coordinates
41.598, -83.970

Trained spotter reports thunderstorm wind damage in the form of 3 semi trucks blown over on the Ohio Turnpike near County Road 5-2 near the town of Delta.

Thunderstorm Wind, Fulton

When
June 26, 1:32 PM EST to 1:33 PM EST
Where
Fulton County, 2.81 mi N of Delta
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
41.620, -84.010

Broadcast media relayed reports of thunderstorm wind damage of a barn with the doors blown off and a silo now leaning off of the concrete pad near the town of Delta.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265859, 1265860.